Wisconsin, 2015Blizzard and Winter Storm in Wisconsin, December 28 to 29, 2015
December 28 to 29, 2015 · NWS GRB · 23 events in 21 counties and zones
The first major winter storm of the 2015-2016 winter season for the region produced a swath of 8 to 14 inches of snow across parts of central and northeast Wisconsin as a low pressure system moved from Arkansas to southern Lake Michigan. Much of the snow fell in just eight hours.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first major winter storm of the 2015-2016 winter season for the region produced a swath of 8 to 14 inches of snow across parts of central and northeast Wisconsin as a low pressure system moved from Arkansas to southern Lake Michigan. Much of the snow fell in just eight hours. In addition to the snow, sleet fell in parts of east-central Wisconsin and thundersnow was reported at several locations, including Green Bay and the Lake Michigan shoreline. The heavy, wet snow caused numerous vehicles to become stranded across Green Bay and the Fox Valley. Two unoccupied vehicles that were stuck in the snow on railroad tracks were later hit by trains (one in the Green Bay area and the other in Appleton).
Winds were very gusty across the area, mostly 35 to 45 mph, causing blowing and drifting of the newly fallen snow that created blizzard conditions in Brown County and Outagamie County. The highest reported gusts included 61 mph at Algoma (Kewaunee Co.), 54 mph at Green Bay (Brown Co.) and 53 mph near Marinette (Marinette Co.).
Some of the heaviest snow accumulations included: 14.6 in New London (Waupaca Co.); 13.5 near Two Rivers (Manitowoc Co.), in De Pere (Brown Co.), and near Ephraim (Door Co.); and 13.2 inches in Green Bay (Brown Co.). The storm total in Green Bay made it the fourth greatest December snowstorm on record for the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 28, 2:24 PM CST, 36 minutes earlier.
Area forecast discussion, Dec 28, 2:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CST MON DEC 28 2015
FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE
.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 224 PM CST MON DEC 28 2015
THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG
LOW PRESSURE SYSTEM MOVING NORTH-NORTHEAST OVER MISSOURI. STRONG
MOISTURE TRANSPORT AHEAD OF THE SYSTEM IS FUNNELING GULF OF MEXICO
MOISTURE INTO THE WESTERN GREAT LAKES REGION. MODERATE TO HEAVY
SNOW IS CREEPING NORTHWARD INTO CENTRAL WISCONSIN AND THE SOUTHERN
FOX VALLEY. MIXED PRECIP MOVED INTO SOUTHERN WISCONSIN EARLIER THIS
MORNING...BUT HAVE NOT SEEN A MIXED PRECIP OB NORTH OF I-94 YET.
NORTHEAST WINDS HAVE BEEN GRADUALLY INCREASING AS THE PRESSURE
GRADIENT TIGHTENS...WITH SOME GUSTS APPROACHING 40 KTS ALONG THE
LAKE SHORE. AS THE LOW MOVES CLOSER TO THE REGION AND PRECIPITATION
CONTINUES TO ADVANCE NORTHWARD...IMPACTS FROM HEAVY SNOW AND STRONG
WINDS ARE THE MAIN FORECAST CONCERNS.
TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST FROM WEST-CENTRAL
ILLINOIS TO CENTRAL LAKE MICHIGAN. THIS TRACK IS SLIGHTLY TO THE
SOUTHEAST OF THE TRACK GIVEN BY THE MAJORITY OF GUIDANCE YESTERDAY.
AS A RESULT...THERMAL PROFILES CONTINUE TO SHOW A COOLER LOOK LIKE
THE PREVIOUS SHIFT MENTIONED. OBSERVATIONS ALSO BEAR OUT THIS TREND.
ADDITIONALLY...STRONG MOISTURE TRANSPORT AND PWATS APPROACHING 1
INCH WILL SHIFT NORTHEAST AHEAD OF THE LOW OVER SOUTHERN TO
NORTHEAST WISCONSIN. CONSEQUENTLY...THE SHORTER TERM GUIDANCE
INCLUDING THE SREF/CONSSHORT/RAP HAVE INCREASED QPF AMOUNTS OVER
NORTHEAST WISCONSIN SUBSTANTIALLY...AND HAVE FOLLOWED SUIT IN THE
FORECAST. THE END RESULT WAS A INCREASE OF SNOW AMOUNTS OVER
CENTRAL TO NORTHEAST WISCONSIN INTO THE 8-12 INCH RANGE. FAR NORTH-
CENTRAL WI CONTINUES TO LOOK TO SEE THE LOWEST AMOUNTS IN THE
REGION...MORE LIKE IN THE 3-5 INCH RANGE. THE STORM WILL LIKELY
PEAK DURING THE LATE AFTERNOON AND EVENING HOURS...WHERE AN 1+ INCH
SNOW FALL RATES AND WINDS TO 45 MPH WILL CREATE NEAR BLIZZARD
CONDITIONS AT TIMES. A BLIZZARD WARNING MAY BE NEEDED IF
VISIBILITIES REMAIN SUSTAINED BELOW A QUARTER MILE DESPITE THE
EXPECTED WET SNOW FLAKES...THAT TEND TO STICK TOGETHER RATHER THAN
BREAK UP IN STRONG WINDS. SOME SLEET MAY MIX WITH THE SNOW OVER
CENTRAL AND NORTHEAST WI LATE THIS AFTERNOON OR EARLY THIS
EVENING...BUT DO NOT THINK IT WILL HURT SNOWFALL ACCUMS MUCH. THE
SNOW WILL TRAIL OFF FROM SW TO NORTHEAST OVERNIGHT. PATCHY FREEZING
DRIZZLE MAY WORK IN WITH THE SNOWFLAKES LATE AS ICE CRYSTALS ARE
LOST ALOFT.
TUESDAY...THE LOW PRESSURE SYSTEM WILL SHIFT EAST OVER LAKE HURON.
DESPITE THE LOW MOVING AWAY...A TRAILING SHORTWAVE COMBINED WITH LOW
LEVEL CYCLONIC FLOW SHOULD KEEP LIGHT SNOW IN THE FORECAST FOR MUCH
OF THE DAY. FREEZING DRIZZLE WILL WORK IN THE WITH SNOW AT TIMES
WHEN POCKETS OF DRY AIR MOVE IN ALOFT. AN ADDITIONAL HALF TO ONE
INCH OF ACCUMULATIONS WILL BE POSSIBLE. HIGHS IN THE MID 20S NORTH
TO LOW 30S SOUTH.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 224 PM CST MON DEC 28 2015
SPLIT FLOW TO CONT FROM THE ERN PACIFIC ACROSS THE CONUS...
HOWEVER THE NRN STREAM TO BECOME MORE DOMINANT THIS WEEK...THUS
PREVENTING ANY SRN STREAM SYSTEMS FROM IMPACTING THE GREAT LAKES.
A BUILDING UPR RDG INTO WRN CANADA WL RESULT IN A NW FLOW ALOFT
ACROSS WI WITH SNOW CHCS LIMITED TO WEAK CLIPPER-TYPE SYSTEMS OR
LAKE EFFECT SNOW SHWRS FROM LAKE SUPERIOR. TEMPS WL AVERAGE AT OR
SLIGHTLY ABOVE NORMAL...MAINLY DUE TO ABOVE NORMAL MIN TEMPS.
A LINGERING SFC BOUNDARY OVER SRN WI...COUPLED WITH THE PASSAGE OF
A MID-LEVEL SHORTWAVE...MAY BE ENUF TO KEEP AT LEAST A SMALL POP
IN THE FCST THRU MOST OF TUE NGT. FCST SOUNDINGS INDICATE DRIER
AIR ALOFT...THUS A POTENTIAL FOR FREEZING DRIZZLE RATHER THAN JUST
LIGHT SNOW. THE TRACK OF THE SHORTWAVE WOULD FAVOR NRN WI WITH A
HIGHER POP WITH MORE SNOW IN THE EVENING BEFORE MIXING WITH THE
FREEZING DRIZZLE. SNOW ACCUMULATIONS SHOULD REMAIN UNDER AN INCH
WITH LITTLE IN THE WAY OF ANY ICING. MAY NEED TO DROP MIN TEMPS A
COUPLE OF DEGS WHICH WOULD BRING READINGS INTO THE MID-TEENS
NORTH...AROUND 20 TO THE LWR 20S SOUTH.
MODELS CONT TO SEND ANOTHER SRN STREAM SYSTEM INTO THE GREAT LAKES
ON WED. THIS SYSTEM (COMPRISED OF A WEAK SFC LOW/NEGATIVELY-TILTED
SHORTWAVE TROF) IS MUCH WEAKER/MUCH LESS MOISTURE AVAILABLE THAN
ITS PREDECESSOR. THEREFORE...WHILE MOST OF NE WI WL SEE LIGHT SNOW
ON WED...ACCUMULATIONS WL BE MINOR WITH MOST LOCATIONS ONLY
RECEIVING ONE-HALF INCH OR LESS. MAX TEMPS TO RANGE FROM THE MID
TO UPR 20S NORTH...UPR 20S TO AROUND 30 DEGS SOUTH.
AS AN UPR RDG BEGINS TO BUILD INTO WRN CANADA...A DOWNSTREAM
POSITIVE-TILTED UPR TROF WL DEVELOP FROM CNTRL CANADA SW TO THE
CNTRL ROCKIES WED NGT. MODELS STILL SHOW PLENTY OF LOW-LEVEL
MOISTURE OVER WI AND WITH WEAK PIECES OF ENERGY TRAVERSING THE
AREA...CANNOT COMPLETELY RULE OUT A FEW SNOW SHWRS OR SCT FLURRIES
SOMEWHERE OVER NE WI. UNDER MAINLY CLOUDY SKIES...LOOK FOR MIN
TEMPS TO RANGE FROM 10-15 NORTH...15-20 SOUTH. THIS POSITIVELY-
TILTED UPR TROF IS FCST TO SHIFT EAST AND APPROACH THE WRN GREAT
LAKES LATE ON THU. WI TO ESSENTIALLY RESIDE IN AN AREA DEVOID OF
ANY LIFT OR FORCING AS MID-LEVEL SHORTWAVES AND JET STREAKS PASS
EITHER TO OUR NORTH (ONTARIO) OR SOUTH (OHIO RIVER VALLEY).
THEREFORE...ANTICIPATE MAINLY DRY CONDITIONS FOR THU WITH MAX
TEMPS IN THE UPR TEENS TO LWR 20S CNTRL WI...MIDDLE 20S ERN WI.
AS THIS UPR TROF DEPARTS NE WI THU NGT...A NW FLOW ALOFT IS LEFT
IN ITS WAKE WHICH WL THEN PERSIST OVER THE REGION INTO EARLY NEXT
WEEK. SEVERAL IMPULSES ARE EXPECTED TO MOVE SE THRU THIS FLOW OVER
WI (ONE ON FRI...ONE ON SAT AND A THIRD ON SUNDAY)...HOWEVER WITH
LITTLE MOISTURE AVAILABLE...IT WL BE DIFFICULT TO GENERATE MUCH
PCPN. THE THIRD PIECE OF ENERGY APPEARS TO BE THE STRONGEST OF THE
THREE AND MAY BE ABLE TO SQUEEZE OUT A FEW SNOW SHWRS OR FLURRIES
OVER THE FCST AREA. A BIGGER FCST HEADACHE MAY BE LAKE EFFECT
POTENTIAL FOR N-CNTRL WI FRI THRU SUNDAY. TRAJS DO NOT LOOK
FAVORABLE UNTIL SAT NGT AT THE EARLIEST AND EVEN WHEN WINDS DO
BECOME FAVORABLE...DELTA-T VALUES ARE FCST TO ONLY BE IN THE LWR
TEENS. THUS...LAKE EFFECT SNOW SHWRS DO NOT LOOK LIKE A MAJOR
ISSUE AT THIS TIME. BY MON...THE WEAKENING CANADIAN UPR RDG TO
RESIDE OVER THE CNTRL CONUS WITH A SPRAWLING SFC HI BUILDING INTO
WI. THESE FEATURES SHOULD KEEP OUR WEATHER QUIET WITH TEMPS GOING
SLIGHTLY ABOVE NORMAL FOR SUNDAY AND MON.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1113 AM CST MON DEC 28 2015
A LARGE AND STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FORECAST
AREA FROM THE CENTRAL MISSISSIPPI VALLEY THIS AFTERNOON THROUGH
MIDDAY TUESDAY. A LARGE PRECIPITATION SHIELD WILL SURGE NORTHWARD
AHEAD OF THE LOW...REACHING THE SOUTHERN FOX VALLEY BY 19Z AND
NORTHERN WI BETWEEN 00Z-02Z. A MIXTURE OF SNOW AND SLEET IS LIKELY
FROM SUE TO ISW SOUTHWARD. STRONG GUSTY NE WINDS UP TO 40 KTS WILL
CREATE BLOWING AND DRIFTING OF THE NEW SNOW. AS THE SNOW WINDS DOWN
LATE TONIGHT...FREEZING DRIZZLE WILL MIX IN WITH THE SNOW THROUGH
THE END OF THE TAF PERIOD. WINDS WILL ALSO DIMINISH TOMORROW
MORNING.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR WIZ045-048>050.
WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR WIZ030-031-
035>040.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY
FOR WIZ005-010>013-018>022-073-074.
&&
SHORT TERM.....MPC
LONG TERM......AK
AVIATION.......MPC
Hazardous weather outlook, Dec 28, 2:54 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST MON DEC 28 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
254 PM CST MON DEC 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE ACROSS THE AREA FROM
TONIGHT AS A MAJOR WINTER STORM IMPACTS THE REGION. NEAR BLIZZARD
CONDITIONS WILL BE PRESENT OVER CENTRAL AND NORTHEAST WISCONSIN AT
TIMES THROUGH THE EARLY OVERNIGHT HOURS. A WINTER STORM WARNING
HAS BEEN ISSUED FOR THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
HAZARDOUS TRAVEL WILL LIKELY TO CONTINUE TUESDAY AS THE SNOW
DIMINISHES TO SCATTERED SNOW SHOWERS AND AREAS OF FREEZING
DRIZZLE.
SLIPPERY ROAD CONDITIONS ARE POSSIBLE ON WEDNESDAY DUE TO A LIGHT
ACCUMULATING SNOWFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND SLEET TOTALS FROM
TONIGHT THROUGH TUESDAY.
LMZ521-522-541>543-292100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
254 PM CST MON DEC 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
EAST TO NORTHEAST GALES ARE EXPECTED THROUGH TONIGHT AS A STRONG
LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTH. NEAR STORM FORCE
GUSTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
MPC/AK
In the hours before
Local storm report, Dec 28, 2:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM SNOW PLOVER 44.45N 89.53W
12/28/2015 M1.2 INCH PORTAGE WI CO-OP OBSERVER
PEAK WIND GUST OF 41 MPH
&&
BERSCHWinter Storm, Northern Marinette
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Northern Marinette forecast zone
- Reported by
- Public
- Coordinates
- 45.351, -88.002 (the zone’s center; the record gives no point)
Storm total snowfall near Amberg was 7.0 inches, and gusty winds caused blowing and drifting snow.
Winter Storm, Southern Marinette
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Southern Marinette forecast zone
- Reported by
- Public
- Coordinates
- 45.351, -88.002 (the zone’s center; the record gives no point)
Storm total snowfall at Peshtigo was 10.0 inches, and winds gusted to 53 mph near Marinette.
Winter Storm, Door
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Door forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
Storm total snowfall near Ephraim was 13.5 inches, and a wind gust of 39 mph was recorded near Potawatomi State Park.
Winter Storm, Marathon
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Marathon forecast zone
- Reported by
- Public
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Storm total snowfall near Wausau was 6.2 inches, and winds gusted as high as 36 mph near Moon.
Winter Storm, Shawano
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Shawano forecast zone
- Reported by
- Social Media
- Coordinates
- 44.789, -88.765 (the zone’s center; the record gives no point)
Storm total snowfall near Cecil was 10.6 inches, and winds at the Shawano Airport gusted as high as 35 mph.
Winter Storm, Wood
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Wood forecast zone
- Reported by
- Public
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
Storm total snowfall near Marshfield was 10.0 inches, and winds gusted to 39 mph at Marshfield.
Winter Storm, Portage
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Portage forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.476, -89.501 (the zone’s center; the record gives no point)
Storm total snowfall in Stevens Point was 8.9 inches, and winds gusted to 44 mph at Plover.
Winter Storm, Waupaca
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Waupaca forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.470, -88.965 (the zone’s center; the record gives no point)
As much as 14.6 inches of snow fell at New London, and wind gusts were as high as 47 mph in the town of Scandinavia.
Winter Storm, Waushara
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Waushara forecast zone
- Reported by
- Public
- Coordinates
- 44.113, -89.243 (the zone’s center; the record gives no point)
Storm total snowfall in Wautoma was 13.0 inches and winds gusted to 43 mph at the Wautoma Municipal Airport.
Winter Storm, Winnebago
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Winnebago forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.069, -88.645 (the zone’s center; the record gives no point)
Storm total snowfall in Oshkosh was 11.7 inches, and winds gusted to 46 mph at the airport in Oshkosh.
Winter Storm, Calumet
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Calumet forecast zone
- Reported by
- Public
- Coordinates
- 44.082, -88.218 (the zone’s center; the record gives no point)
Storm total snowfall in Brillion was 12.0 inches, and winds gusted as high as 42 mph in Sherwood.
Winter Storm, Manitowoc
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Manitowoc forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
As much as 13.5 inches of snow fell near Two Rivers, and winds gusted as high as 39 mph at the Manitowoc County Airport.
Winter Storm, Brown
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Storm total snowfall in De Pere was 13.5 inches, and the official measurement at the National Weather Service was 13.2 inches. Winds gusted as high as 54 mph at Austin Straubel International Airport.
Winter Storm, Outagamie
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Outagamie forecast zone
- Reported by
- AWOS
- Coordinates
- 44.416, -88.465 (the zone’s center; the record gives no point)
Storm total snowfall in Appleton was 12.2 inches, and winds gusted as high as 45 mph near Combined Locks.
Winter Storm, Kewaunee
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Kewaunee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.483, -87.514 (the zone’s center; the record gives no point)
Storm total snowfall in Kewaunee was 12.0 inches, and winds there gusted as high as 48 mph.
Winter Storm, Southern Oconto
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Southern Oconto forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
Storm total snowfall near Pulaski was 11.4 inches, and winds gusted to 37 mph at the airport in Oconto.
Winter Storm, Northern Oconto
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Northern Oconto forecast zone
- Reported by
- Unknown
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
Heavy snow fell and winds in excess of 30 mph at times caused blowing and drifting snow.
Winter Storm, Menominee
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- Unknown
- Coordinates
- 45.004, -88.710 (the zone’s center; the record gives no point)
Heavy snow fell and winds in excess of 30 mph at times caused blowing and drifting snow.
Winter Storm, Langlade
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Langlade forecast zone
- Reported by
- Public
- Coordinates
- 45.262, -89.072 (the zone’s center; the record gives no point)
Storm total snowfall near Antigo was 6.5 inches, and winds at the airport in Antigo gusted as high as 37 mph.
Winter Storm, Forest
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Forest forecast zone
- Reported by
- Unknown
- Coordinates
- 45.667, -88.770 (the zone’s center; the record gives no point)
Heavy snow fell and winds in excess of 30 mph at times caused blowing and drifting snow.
Winter Storm, Florence
- When
- December 28, 3:00 PM CST to December 29, 3:00 AM CST
- Where
- Florence forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.848, -88.398 (the zone’s center; the record gives no point)
Storm total snowfall at Aurora was 7.8 inches, and gusty winds caused blowing and drifting snow.
Blizzard, Brown
- When
- December 28, 7:30 PM CST to 10:30 PM CST
- Where
- Brown forecast zone
- Reported by
- ASOS
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Heavy snow with sustained winds of 30 to 40 mph, and gusts from 50 to 60 mph, produced blizzard conditions in and around Green Bay.
Blizzard, Outagamie
- When
- December 28, 7:30 PM CST to 10:30 PM CST
- Where
- Outagamie forecast zone
- Reported by
- AWOS
- Coordinates
- 44.416, -88.465 (the zone’s center; the record gives no point)
Heavy snow with sustained winds of 25 to 35 mph, and gusts near 50 mph, produced blizzard conditions in Appleton and the Fox Cities.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Illinois, December 28, 20152 deaths · $5.0 million · 8 events
- Winter Storm in Wisconsin, December 28 to 29, 20152 deaths · $5,000 · 20 events
- Winter Weather in Indiana, December 28, 20151 death · 18 events
- Rip Current in American Samoa, December 28, 20151 death · 1 event
- Tornado and Damaging Wind in Arkansas, December 28, 2015$70,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, December 28, 2015$56,000 · EF1 · 11 events
- Strong Wind in Pennsylvania, December 28 to 29, 2015$115,000 · 5 events
- Winter Storm in Iowa, December 28 to 29, 201551 events
- Flooding and Strong Wind in Tennessee, December 28, 2015$45,000 · 7 events
- Tornado in North Carolina, December 28, 2015$50,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Louisiana, December 28, 2015EF1 · 8 events
- Winter Weather in New York, December 28 to 29, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611962, 611965, 611968, 611971, 611972, 612015, 612016, 612018, 612019, 612021, 612022, 612024, 612025, 612026, 612028, 612087, 612088, 612090, 612091, 612092, 612093, 609026, 612027.